Recurrent Nicolau syndrome associated with subcutaneous glatiramer acetate injection--a case report.

Zecca, Chiara; Mainetti, Carlo; Blum, Roland; Gobbi, Claudio (2015). Recurrent Nicolau syndrome associated with subcutaneous glatiramer acetate injection--a case report. BMC neurology, 15(249), p. 249. BioMed Central 10.1186/s12883-015-0504-0

[img]
Preview
Text
Blum 1.pdf - Published Version
Available under License Creative Commons: Attribution (CC-BY).

Download (1MB) | Preview

BACKGROUND Glatiramer acetate is worldwide used as first line treatment in relapsing remitting multiple sclerosis. Local skin reactions associated with glatiramer acetate are common, however, only isolated cases of severe local injection site reactions known as Nicolau Syndrome have been reported so far. CASE PRESENTATION We describe the case of a recurrent Nicolau Syndrome occurred during longstanding glatiramer acetate treatment in a woman with multiple sclerosis. The haemorrhagic patch necrotized and was treated locally as a deep second degree burn with excision of dead skin tissue and was healed. Treatment with glatiramer acetate was definitely suspended. CONCLUSIONS GA injections can be complicated by isolated or recurrent Nicolau Syndrome, a potentially life-threatening condition of which neurologists should be aware.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Dermatology, Urology, Rheumatology, Nephrology, Osteoporosis (DURN) > Clinic of Dermatology

UniBE Contributor:

Blum, Roland

Subjects:

600 Technology > 610 Medicine & health

ISSN:

1471-2377

Publisher:

BioMed Central

Language:

English

Submitter:

Sandra Nyffenegger

Date Deposited:

19 Feb 2016 12:43

Last Modified:

26 Jun 2016 02:12

Publisher DOI:

10.1186/s12883-015-0504-0

PubMed ID:

26630967

BORIS DOI:

10.7892/boris.76598

URI:

https://boris.unibe.ch/id/eprint/76598

Actions (login required)

Edit item Edit item
Provide Feedback